Rituximab-induced lung disease

Wan Asyraf Wan Zaidi, Wan Fariza Wan Jamaludin, Nor Rafeah Tumian, S Fadilah S. Abdul Wahid

Research output: Contribution to journalArticle

Abstract

Pulmonary toxicity is a rare complication of Rituximab therapy. Although Rituximab is relatively safe and can be administered in an outpatient setting, Rituximab-associated lung disease has been reported and may cause mortality despite early detection. Typically the pulmonary toxicity occurs at around the fourth cycle of Rituximab. High index of suspicion is crucial and other concurrent pathology such as infective causes should be excluded. Radiological imaging and histological confirmation should be obtained and early treatment with corticosteroid should be initiated. Patients should receive counselling regarding respiratory symptoms and possible pulmonary toxicity.

Original languageEnglish
Pages (from-to)209-210
Number of pages2
JournalMedical Journal of Malaysia
Volume71
Issue number4
Publication statusPublished - 1 Aug 2016

Fingerprint

Lung Diseases
Lung
Counseling
Adrenal Cortex Hormones
Outpatients
Pathology
Mortality
Rituximab
Therapeutics

Keywords

  • Acute respiratory distress syndrome
  • Rituximab-induced lung disease

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Wan Zaidi, W. A., Jamaludin, W. F. W., Tumian, N. R., & S. Abdul Wahid, S. F. (2016). Rituximab-induced lung disease. Medical Journal of Malaysia, 71(4), 209-210.

Rituximab-induced lung disease. / Wan Zaidi, Wan Asyraf; Jamaludin, Wan Fariza Wan; Tumian, Nor Rafeah; S. Abdul Wahid, S Fadilah.

In: Medical Journal of Malaysia, Vol. 71, No. 4, 01.08.2016, p. 209-210.

Research output: Contribution to journalArticle

Wan Zaidi, WA, Jamaludin, WFW, Tumian, NR & S. Abdul Wahid, SF 2016, 'Rituximab-induced lung disease', Medical Journal of Malaysia, vol. 71, no. 4, pp. 209-210.
Wan Zaidi WA, Jamaludin WFW, Tumian NR, S. Abdul Wahid SF. Rituximab-induced lung disease. Medical Journal of Malaysia. 2016 Aug 1;71(4):209-210.
Wan Zaidi, Wan Asyraf ; Jamaludin, Wan Fariza Wan ; Tumian, Nor Rafeah ; S. Abdul Wahid, S Fadilah. / Rituximab-induced lung disease. In: Medical Journal of Malaysia. 2016 ; Vol. 71, No. 4. pp. 209-210.
@article{c31d3708ccc54abca85f7e471866a4fb,
title = "Rituximab-induced lung disease",
abstract = "Pulmonary toxicity is a rare complication of Rituximab therapy. Although Rituximab is relatively safe and can be administered in an outpatient setting, Rituximab-associated lung disease has been reported and may cause mortality despite early detection. Typically the pulmonary toxicity occurs at around the fourth cycle of Rituximab. High index of suspicion is crucial and other concurrent pathology such as infective causes should be excluded. Radiological imaging and histological confirmation should be obtained and early treatment with corticosteroid should be initiated. Patients should receive counselling regarding respiratory symptoms and possible pulmonary toxicity.",
keywords = "Acute respiratory distress syndrome, Rituximab-induced lung disease",
author = "{Wan Zaidi}, {Wan Asyraf} and Jamaludin, {Wan Fariza Wan} and Tumian, {Nor Rafeah} and {S. Abdul Wahid}, {S Fadilah}",
year = "2016",
month = "8",
day = "1",
language = "English",
volume = "71",
pages = "209--210",
journal = "Medical Journal of Malaysia",
issn = "0300-5283",
publisher = "Malaysian Medical Association",
number = "4",

}

TY - JOUR

T1 - Rituximab-induced lung disease

AU - Wan Zaidi, Wan Asyraf

AU - Jamaludin, Wan Fariza Wan

AU - Tumian, Nor Rafeah

AU - S. Abdul Wahid, S Fadilah

PY - 2016/8/1

Y1 - 2016/8/1

N2 - Pulmonary toxicity is a rare complication of Rituximab therapy. Although Rituximab is relatively safe and can be administered in an outpatient setting, Rituximab-associated lung disease has been reported and may cause mortality despite early detection. Typically the pulmonary toxicity occurs at around the fourth cycle of Rituximab. High index of suspicion is crucial and other concurrent pathology such as infective causes should be excluded. Radiological imaging and histological confirmation should be obtained and early treatment with corticosteroid should be initiated. Patients should receive counselling regarding respiratory symptoms and possible pulmonary toxicity.

AB - Pulmonary toxicity is a rare complication of Rituximab therapy. Although Rituximab is relatively safe and can be administered in an outpatient setting, Rituximab-associated lung disease has been reported and may cause mortality despite early detection. Typically the pulmonary toxicity occurs at around the fourth cycle of Rituximab. High index of suspicion is crucial and other concurrent pathology such as infective causes should be excluded. Radiological imaging and histological confirmation should be obtained and early treatment with corticosteroid should be initiated. Patients should receive counselling regarding respiratory symptoms and possible pulmonary toxicity.

KW - Acute respiratory distress syndrome

KW - Rituximab-induced lung disease

UR - http://www.scopus.com/inward/record.url?scp=84992153953&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84992153953&partnerID=8YFLogxK

M3 - Article

C2 - 27770123

AN - SCOPUS:84992153953

VL - 71

SP - 209

EP - 210

JO - Medical Journal of Malaysia

JF - Medical Journal of Malaysia

SN - 0300-5283

IS - 4

ER -